Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 171, NWS Nashville, TN

August 6, 2008Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2008, 8:04 PM CDT for Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2008, 8:04 PM CDT (01:04 UTC)
Expired
Aug 6, 2008, 8:30 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:26 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 6, 3:26 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT WED AUG 6 2008

.DISCUSSION...
COLD FRONTAL BOUNDARY EXTENDS FROM SOUTHERN OH WESTWARD THROUGH THE
MO BOOTHEAL. OTHER THAN A LITTLE PRECIPITATION OVER FAR EASTERN
KY...CONVECTION IS LIMITED ALONG AND AHEAD OF THE BOUNDARY.

GFS DATA SUGGESTS THAT TODAYS CAP WILL WEAKEN SOME AS WE MOVE INTO
THIS EVENING. ADDITIONALLY...A WEAK CONVERGENCE/MOISTURE AXIS WILL
SHIFT SOUTHWARD ACROSS THE MID STATE TONIGHT AS A FRONTAL BOUNDARY
MOVES OVER THE AREA. WILL INCLUDE JUST 30 POPS AS DYNAMICS ARE WEAK
AND THERE IS NOT MUCH ONGOING PRECIPITATION.

AS WE GET INTO THURSDAY...RAIN CHANCES WILL INCREASE...PARTICULARLY
OVER WESTERN TN AS THU 18Z RH PROGS POINT TO A MAXIMUM FOR THAT
AREA. WILL INCLUDE 50 POPS EXCEPT FOR LIKELY POPS WESTERN ZONES.
BOUNDARY WILL PUSH THROUGH THE AREA THU NT WITH DRIER AIR MOVING
IN.

FOR TEMPS...MAV CONTINUES TO BE TOO COOL ON LOWS...WILL TAKE THE
OVER FOR PDS 1 AND 3.

THE UPCOMING COOL DOWN WILL TAKE SOME TIME. 850 MB TEMPS WILL STILL
BE CLOSE TO 16C FRIDAY...SO HIGH TEMPS WILL STILL REACH INTO THE
UPPER 80S.

IN THE EXT FCST...COOLER DRIER AIR IS EXPECTED WITH HIGHS IN THE
LOWER TO MID 80S FOR SATURDAY AND SUNDAY. LOW TEMPS WILL BE A GOOD 5
TO 10 DEGREES BELOW NORMAL AS THE DRIER AIR ALLOWS FOR MORE
NOCTURNAL COOLING.

MOISTURE WILL RETURN NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS AND
T-STORMS BY TUES AND WED.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  87  66  88 /  30  50  10  10
CLARKSVILLE    71  87  60  87 /  40  60  10   0
CROSSVILLE     66  83  60  81 /  30  50  20  10
COLUMBIA       73  88  67  88 /  30  50  10  10
LAWRENCEBURG   73  89  67  88 /  30  60  10  10
WAVERLY        72  88  62  88 /  30  60  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Aug 6, 5:25 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT WED AUG 6 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A
FEW STORM COMPLEXES MOVE SOUTHEAST INTO MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AGAIN A SLIGHT RISK OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE
THURSDAY AS A COLD FRONT MOVES SOUTH ACROSS THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner25 min
Aug 6, 9:35 PM CDTSevere Thunderstorm WarningOHXTrousdale, Wilson25 min
Aug 6, 9:51 PM CDTSevere Thunderstorm WarningOHXSmith24 min
Aug 6, 9:58 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett32 min
Aug 6, 9:59 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale31 min
Aug 6, 10:16 PM CDTSevere Thunderstorm WarningOHXJackson44 min
Aug 6, 10:33 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam27 min
Aug 6, 10:48 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam42 min
Aug 6, 11:29 PM CDTSevere Thunderstorm WarningOHXFentress, Overton31 min
Aug 6, 11:36 PM CDTSevere Thunderstorm WarningOHXCumberland39 min
Aug 7, 10:08 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.